Alert archive / Kentucky / Heat Advisories in 2021
Heat Advisory 5, NWS Paducah, KY
NWS Paducah, KY issued this heat advisory at Aug 9, 2021, 1:53 PM CDT for 22 counties in Kentucky; 19 counties in Illinois; 11 counties in Missouri. It took effect at Aug 9, 2021, 2:06 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2021, 1:53 PM CDT (18:53 UTC)
- In effect from
- Aug 9, 2021, 2:06 PM CDT
- Expired
- Aug 12, 2021, 7:46 PM CDT
- In force
- 3 days
- Issued by
- NWS Paducah, KY
All 52 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this heat advisory went out at Aug 9, 6:37 AM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Aug 9, 6:37 AM CDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
637 AM CDT Mon Aug 9 2021
.UPDATE...
ISSUED AT 632 AM CDT MON AUG 9 2021
Update Aviation Discussion for 12z TAFS
&&
.SHORT TERM...(TODAY THROUGH Tuesday)
ISSUED AT 302 AM CDT MON AUG 9 2021
Upper level low over Wisconsin is forecast to weaken and lift
northeast by 12z Tuesday. Another short wave on its heels will move
through Minnesota and Wisconsin with Wednesday looking as a repeat.
For us, the main impact from these disturbances will be today.
Even with the heights rising there are still scattered showers and
thunderstorms over parts of the area. Boundaries and other weak
convergence areas are expected. Early afternoon SBCAPE values may be
3000-4000 J/kg early this afternoon. SPC has the entire area in a
marginal risk sighting isolated damaging winds as the main hazard.
Will be difficult to determine exactly where the boundaries will be
early to mid afternoon. Then with storms being outflow dominant,
more boundaries will form
The bigger story will be the heat. Lowered NBM dew points a tad
today as it may take a little longer to reach those levels.
Nonetheless, the western half of the area is expected to reach 100-
110 for the next several days. Thus, in collaboration with the
Missouri offices, we have extended the heat advisory through
Thursday. Today is actually when our confidence is lowest on
reaching the 100-105 range due to the expected convection. After
today, the impulses to the north have little effect and storm
chances go down over that area.
.LONG TERM...(THURSDAY THROUGH Sunday)
ISSUED AT 345 AM CDT MON AUG 9 2021
The Medium range models continue to suggest that the oppressive heat
and humidity, due to moist southwesterly low level flow and ridging
aloft, will peak on Thu just ahead of a broad mid level shortwave
sinking through the country's midsection. Highs in the middle 90s
are likely, and with dewpoints in the lower to middle 70s will yield
heat indices in the 100 to 105 range, with some locations possibly
exceeding 105. Therefore, the heat advisory will continue until
early evening.
Since there will be no surface boundary on Thu to provide an
additional convective trigger in the moist and unstable atmosphere,
PoPs for showers and tstms will be rather sparse Thu/Thu night.
However, the aforementioned shortwave will have a surface cold
frontal boundary associated with it, which is progged to begin its
trip through our region sometime after daybreak Fri. As this occurs,
the probability of shower and thunderstorm activity is expected to
ramp up in the afternoon. Most of the model solutions suggest the
trof axis will be in our region Fri night, still providing some
energy and lift for whatever moisture is left over. In fact, the
model blend continued to suggest the possibility of lingering shower
and tstm activity into Sat afternoon generally for the southern half
of the region even as drier air sweeps into the region.
Some model solutions suggested there could be a surge of moisture
from the mid South on Sun, possibly enough for isolated convective
activity in the southern half of the area. However, this is a low-
confidence forecast. A gut feeling is that this will wait until
beyond the current Day 7 period. A better expectation is that
dewpoints (and lows) will drop about ten degrees between Thu and
Sun, with nearly that much of a drop for the highs.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z Tuesday MORNING)
ISSUED AT 632 AM CDT MON AUG 9 2021
Complex situation this period with waves of showers and
thunderstorms moving through. One wave is moving through KEVV/KOWB
and surrounding areas early this morning. More isolated storms
possible this afternoon and again tonight. Most areas will be VFR
outside of showers and storms with the main issue being
visibilities.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
ILZ080-084-085-088-089-092>094.
MO...Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
MOZ076-086-087-100-107>112-114.
IN...None.
KY...Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
KYZ001>006.
&&
UPDATE...PS
SHORT TERM...PS
LONG TERM...DB
AVIATION...PSHazardous weather outlook, Aug 9, 4:09 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 409 AM CDT Mon Aug 9 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 409 AM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Heat Advisory is in effect today and tonight west of a line from Pinckneyville Illinois to Marion Illinois to Mayfield Kentucky. Please see the advisory for details. There is a marginal risk of severe thunderstorms today. The main hazards will be lightning, damaging winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Heat Advisory is in effect until Thursday evening west of a line from Pinckneyville Illinois to Marion Illinois to Mayfield Kentucky. Please see the advisory for details. The rest of the area may see heat index values up to 105 during Tuesday, Wednesday, and Thursday afternoons. Scattered thunderstorms are possible over most of the area mainly during the afternoon and evenings each day. The best chance for storms will be Friday afternoon and evening. The main hazards with the storms will be locally heavy rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:50 PM CDT | Special Weather Statement | PAH | Hickman | 40 min |
| Aug 9, 4:56 AM CDT | Flash Flood Warning | PAH | Wayne | 3 hr |
| Aug 9, 5:28 AM CDT | Flash Flood Warning | PAH | Edwards, Wabash | 3 hr |
| Aug 9, 8:19 AM CDT | Flash Flood Warning | PAH | Edwards, Wayne | 2 hr |
| Aug 8, 7:14 PM CDT | Tornado Warning | PAH | Butler, Stoddard | 31 min |
| Aug 8, 7:34 PM CDT | Tornado Warning | PAH | Butler, Stoddard | 41 min |
| Aug 8, 8:10 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 35 min |
| Aug 8, 9:24 PM CDT | Special Weather Statement | PAH | Carter | 36 min |
Nearby
Heat Advisories in Kentucky, 2021Heat Advisories in Illinois, 2021Heat Advisories in Missouri, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.